MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7138
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in a coronary vessel.A 1.20mm x 15mm emerge push balloon catheter was advanced for dilatation.However, the device became stuck with the non-bsc guide wire.The device could not be advanced nor could be pulled out from the wire.Both devices were removed together from the patient's body.The procedure was completed with a new wire and a new balloon.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube, inflation lumen, and core wire.Microscopic examination revealed that the tip is damaged.There is blood present in the guidewire lumen and the balloon is still tightly folded.The guide wire used in the clinical procedure was not returned with the device so a test guide wire was used for functional testing.A.014 inch test guide wire was advanced into the guide wire lumen and was able to pass through.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
EMERGE PUSH
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8302101
Report Number2134265-2019-00660
Device Sequence Number59299
Product Code LOX
UDI-Device Identifier08714729806004
UDI-Public08714729806004
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130391
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2021
Device Model Number7138
Device Catalogue Number7138
Device Lot Number0022624583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: INTUITION (MEDTRONIC); GUIDE WIRE: INTUITION (MEDTRONIC); GUIDE WIRE: INTUITION (MEDTRONIC)
Patient Age63 YR